MAUDE Adverse Event Report: ETHICON, LLC COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON, LLC COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number J415H
Health Effect - Clinical Codes Laceration(s) (1946); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
While performing a vaginal repair of a four degree laceration, the tip of the suture needle broke off, remaining in the patients tissue.Needle was located by x-ray and had to be surgically removed.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON, LLC
route 22 west
p.o. box 151
somerville NJ 08876
MDR Report Key7330198
Report Number7330198
Device Sequence Number19218516
Product Code GAM
UDI-Device Identifier10705031039643
UDI-Public(01)10705031039643
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2018
Report Date (Section F) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberJ415H
Device Catalogue NumberJ415H
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer03/06/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA03/06/2018